Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Nov 17, 2014, 11:11 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Nov 19, 2014, 2:00 PM CST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 11:11 AM CST (17:11 UTC)
- In effect from
- Nov 19, 2014, 2:00 PM CST
- Expired
- Nov 22, 2014, 3:00 AM CST
- In force
- 61 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 17, 10:37 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 17, 10:37 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1037 AM CST MON NOV 17 2014 .UPDATE... STARTING TO SEE WHAT MAY BE THE BEGINNING OF OUR AFTERNOON FLURRIES DEVELOPING OVER MISSOURI...SO WILL HANG ON TO THE PREVIOUS FORECAST. TEMPERATURES HAVE WARMED TO NEAR OR EVEN SLIGHTLY FREEZING AT THE WARMEST LOCATIONS ACROSS THE MIDSOUTH...BUT NORTH WIND WILL KEEP CONDITIONS FROM WARMING MUCH MORE TODAY. STAY WARM. && .PREV DISCUSSION... /ISSUED 714 AM CST MON NOV 17 2014/ DISCUSSION... WIND WEATHER ADVISORIES HAVE BEEN CANCELLED AS PRECIPITATION HAS MOVED EAST. PREV DISCUSSION... /ISSUED 441 AM CST MON NOV 17 2014/ CURRENTLY...BANDS OF LIGHT SNOW ARE MOVING ACROSS THE NORTHERN HALF OF THE MIDSOUTH. SOME SLEET HAS BEEN MIXED IN AROUND THE MEMPHIS AREA. DECIDED TO GO AHEAD AND EXPAND THE ADVISORY TO INCLUDE MOST OF THE I-40 CORRIDOR SINCE BRIDGES AND OVERPASSES COULD BECOME SLICK AHEAD OF THE MONDAY MORNING COMMUTE AS TEMPS FALL BELOW FREEZING. LATEST HRRR PULLS THESE BANDS NE AND OUT OF THE AREA BY 7 OR 8 AM. MEANWHILE RAIN HAS CLEARED OUT OF NORTH MISSISSIPPI. TODAY...PRECIP WILL QUICKLY EXIT THIS MORNING AND SOME TEMPORARY CLEARING WILL OCCUR. MEANWHILE MUCH COLDER AIR WILL FILTER IN ON BRISK NW WINDS. EXPECT COLD AIR STRATOCU TO DEVELOP AND MOVE INTO THE AREA FROM THE NORTH AS 850 MB TEMPS DROP TO -14C AS FAR SOUTH AS THE I-40 CORRIDOR THIS AFTERNOON. THE NAM 925 MB RH FIELDS DEPICT THIS WELL. SOME FLURRIES ARE ALSO POSSIBLE ACROSS THE NORTH HALF THIS AFTERNOON. TEMPS WILL BE VERY COLD WITH HIGHS AROUND 30 NEAR THE KY/MO BORDERS TO AROUND 40 SOUTH. TONIGHT THROUGH TUESDAY NIGHT...ARCTIC HIGH PRESSURE SETTLES OVER THE REGION. VERY COLD TONIGHT WITH TEMPS DROPPING WELL INTO THE TEENS. WOULD GO COLDER THAN GUIDANCE EXCEPT THERE IS SOME GRADIENT LEFT ACROSS THE AREA WHICH WILL KEEP WINDS UP A BIT. THIS OF COURSE WILL CAUSE WIND CHILLS TO DROPS INTO THE SINGLE DIGITS ACROSS THE NORTH HALF BY TUESDAY MORNING. TUESDAY WILL BE VERY COLD WITH UPPER 20S NEAR PARIS TO MID 30S SOUTH. THIS IS PUSHING 35 DEGREES BELOW NORMAL. TEMPS WILL FALL QUICKLY INTO THE 20S TUESDAY EVENING AND THEN LEVEL OFF AS SOUTH WINDS DEVELOP AHEAD OF AN APPROACHING SURFACE TROF. WEDNESDAY AND WEDNESDAY NIGHT...SURFACE TROF MOVES THROUGH WITH WARMER SW WINDS ACROSS THE AREA AND TEMPS SHOULD CLIMB INTO THE UPPER 40S AND LOWER 50S...WHICH THOUGH PLEASANT SOUNDING IS STILL 10 DEGREES BELOW NORMAL. WEAK HIGH PRESSURE PREVAILS WEDNESDAY NIGHT WITH WITH LOWS IN THE 20S AND 30S. THURSDAY THROUGH THE WEEKEND...00Z MEDIUM RANGE MODELS ARE IN MUCH BETTER AGREEMENT TODAY. A MAJOR PATTERN SHIFT WILL OCCUR AS THE COLD UPPER TROF PUSHES EAST AND THE UPPER FLOW BECOME ZONAL BY THE END OF THE WEEK. AN OVERRUNNING PATTERN SETS UP AS A DISTURBANCE MOVES THROUGH IN THE ZONAL FLOW ALOFT. AS A RESULT EXPECT RAIN CHANCES THURSDAY NIGHT AND FRIDAY. BY SATURDAY A BROAD UPPER RIDGE WILL BUILD OVER THE AREA AS A POTENT MID LEVEL TROF PUSHES OUT OF THE SW U.S. INTO TEXAS. AS A RESULT EXPECT WARMER AIR TO START MOVING NORTH INTO THE MIDSOUTH WITH HIGHS IN THE 50S AND 60S. BY SAT NIGHT AND SUNDAY THE UPPER TROF WILL PUSH THROUGH WITH SHOWERS AND THUNDERSTORMS LIKELY. SJM AVIATION... 12Z TAFS BRIEF VFR WEATHER NOW SHIFTING INTO MEM AND JBR...AND WILL FOLLOW SUITE THIS MORNING AT MKL AND TUP. FOR THIS AFTERNOON EXPECTING A MVFR DECK TO REFORM...WITH LIGHT SNOW FLURRIES ALSO REDVELOPING. SECOND CLEARING OF SKY COVER WILL ARRIVE TONIGHT. NORTHWEST TO NORTH WINDS AT 12-14KTS WITH FREQUENT GUSTS OF 18-20 KTS. WINDS WILL DIMINISH FOR THE LATTER HALF OF THE CYCLE. JAB && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 17, 7:12 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 712 AM CST MON NOV 17 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 712 AM CST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 11:11 AM CST | River Flood Warning | MEG | Monroe | 33 hr |
| Nov 17, 11:11 AM CST | River Flood Warning | MEG | Monroe | 23 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.